MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45759
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
Voluntary mdr report: mw5112877.An end user reported an issue with a mini stick max 5f x 10cm stiff.018 ni/tu echo 2.75" pg.The following was reported: "patient was brought to the angiography suite and placed in supine position.Initially transdural approach was attempted, and after radial artery was identified using ultrasound guidance and the overlying skin was infiltrated with 2cc of 1% lidocaine, next artery was accessed with a micro-puncture needle under direct ultrasound guidance and a micro-wire was advanced through the needle, however the micro-wire appeared to get stuck, and not advancing forward nor backwards.As the micro-wire was pulled back gently with the needle, it was noticed that the tip of the microwire broke off and got retained.Subsequent right distal forearm x-ray showed micro-wire position in the soft tissue, however interventionalist could not confirm if it was intravascular.Patient hand was monitored for several minutes and there was no evidence of ischemia or swelling.This unintended complication was communicated with the patient in detail, was made aware of the small part of wire that remained and was shown the pictures at the end of the procedure.The patient did not complain of any pain or distress and verbalized understanding.The case continued and femoral access obtained.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of guidewire tip detached inside patient cannot be confirmed.No guidewire sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Scar004647 was sent to guidewire supplier/manufacturer, heraeus medical for dhr review of supplier lot numbers.Heraeus confirmed no internal non-conformance reports were found regarding batch in question and personnel were properly trained.This event cannot be confirmed to be a manufacturing issue.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: direction for use {dfu} is provided with this mini stick coaxial microintroducer.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Adverse events guidewire shearing, fracture or embolization operational instructions: prior to insertion, flush all components with saline or heparinized/saline.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire product analysis: initial condition: n/a - no product returned to angiodynamics for evaluation.External evaluation: scar004647 has been initiated due to the reported complaint.The scar004647 was sent to the supplier, heraeus medical for dhr review of supplier lots {9009989284 and 9009989379}.See scar004647 for details.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15790705
Report Number1317056-2022-00136
Device Sequence Number5747022
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number45759
Device Lot Number5752968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown